Friday, 4 March 2011

What does Seroquel actually achieve?

I deliberately say achieve. I am sure there are numerous studies about what it does in "med speak". I am not too concerned with what it does to various parts of the brain. I am concerned with how I feel when on Seroquel.

In the honeymoon period, I guess I was blinded by the improvement in my sleep, but what price sleep? My mornings are a constant struggle, anywhere from general anxiety to depression. I very rarely want to get out of bed. If I manage to get up, I have no motivation to do anything. I am writing this just after noon. I couldn't have concentrated well enough until very recently. My evenings and often my afternoons are a different picture to my mornings. I feel like a different person. I suspect Seroquel because of my experiences last year. I reported to my doctor that I had the anxiety. The response was to increase my dosage from 100mg to 200mg and then to 400mg. The anxiety increased and I returned to 100mg, my current dosage.

What about the anti manic properties? I recently had a 7 or 8 week period of hypomania. I took my Seroquel regularly throughout. The only effect that I noticed was that I was physically impaired longer than I was sleeping. I was only sleeping 2-3 hours each night. I don't think the Seroquel did much for the mania.

I am beginning to wonder if Seroquel is causing more problems than it solves. My sleep is erratic. My mornings are a nightmare, And then there are the incessant dreams and disturbed patterns of dreaming. Does anyone else share my concerns?

8 comments:

  1. Nope, I'm not concerned but that's just me. I was on Seroquel XR 600mg, having previously been warned of the nastiness of the standard version, for about 8 months and it stopped my mixed episodes from happening. I did get the depression even though some did claim anti-depressant abilities but I never noticed any. As for sleep, yes, took it at 6pm n was asleep by 10, and getting up in the morning was very hard to do.

    What version (slow release XR or normal?) are you on and what dosage? I'm not saying it's not the Seroquel because everyone is different so it may not work for you.

    ReplyDelete
  2. Just restarted Seroquel at a very low dose of 200mg at night 4 nights ago. Same problems as before. It does allow me to become drowsy after not sleeping more than 9 hours out 4 days, but I don't think I can tolerate it anymore. I doubt my husband can continue being awoken multiple times during the night. He has to work, but I no longer can.
    As I become drowsy and slip into sleep I can hear people opening doors in my house. Next, I feel their presence in the hallway. With dread I open my eyes and see an apparition floating at the foot of my bed. I climb out of bed with great difficulty because I feel so sedated. I turn the lights on and search my house. I find nothing and go back to bed. I have to endure these nightmares throughout the night until I finally fall to sleep. After sleeping about 6 hours I awaken but can barely open my eyes. Once I'm awake I am fine.

    ReplyDelete
  3. Hi - I've been taking Seroqual for 2.5 - 3 yrs now. It was the beginning of my stability. A stability which I have rarely enjoyed up till then (35yrs prior)! It was a slow recovery - but it was recovery. To begin with I took 450 each night along with zopiclone and diazepam which i used as and when - I found this to be way too much after a month of 'nothingness' I decided to lower my dose(I don't advise anyone else to follow suit on this decision). I now take between 200 - 300 each night - usually 225 - I increase in 25ml increments as and when I feel a little low or high. Its not perfect but it is as close to perfect I have ever been. It allows me to have a mild mood swing here and there - I don't want to be flatlined - I want variety of mood. But I'm in control of them. And thats the key. Of course we are all so very different so each of us will react differently. All I'll say is that esp for a women of child baring age (I was able to take this during IVF) this is great. The weight gain issue is controllable too. It took a good 6 months I'd say, to settle in. Then another year to find my dosage. But now I wouldn't be without it. I wish you luck with your meds. It can make such a difference when its sorted. Stay informed and tell the doctor EVERYTHING. Discuss it with him in an educated manner and you'll be surprised how much more you'll get out of your relationship. Shah .X

    ReplyDelete
  4. Oh - re previous comments - I too occasionally get the 'visions' at the foot of the bed - I also smell things which aren't there, and hear things which aren't there. It's a sign of hypo mania in me usually, when I'm climbing in mood - first few days - but I increased my dosage for two months to 275 and i balanced out soon after. Then I'm fine.

    And the normal or slow release. Each to their own but I tried the slow release last year and felt rubbish all through the day - like it was a different medication all together? I stick with night-time meds and normal - give it to me over an hour release. It makes me nice and sleepy (unless I'm a little hypo)when I need it - not through the day.

    To anyone - always try to give any medication at least one month. Before that you're just experiencing initial side-effects which usually decrease markedly thereafter - once its properly in your system.

    Okay - enough of me! ;D Shah. X

    ReplyDelete
  5. Thanks Shah !! It is certainly a subject that always generates some debate and that must be good. I am amazed how the therapeutic dosages vary so widely, anywhere from 25mg to well in the 100's. I take an average sort of dosage of 100mg. I have had very mixed results when I used it as a prn. I do know that my anxiety increased as I increased the dosage to 200, 300 then 400. I backed off to 100mg. My sleep was better after I first added the Seroquel. This benefit has diminished, although I have since been taken off lithium. Lithium gave me sort of stability you talk about with Seroquel. It is a moving target. I guess there is no rule for everyone. If it works, go with it.
    Clive xx

    ReplyDelete
  6. Face book of sex

    http://pspgo.info/facebookofsex.html

    ReplyDelete
  7. I just published and article about the death toll Seroquel is taking on our soldiers. Most drugs made after 1970 are dangerous. Most doctors suck. The leading cause of death and injury in the US is the medical industry. May the all burn in filthy fucking hell.

    Seroquel Kills More Soldiers Than Combat

    ReplyDelete
  8. So does driving.

    ReplyDelete

Please leave a comment. It is very much appreciated.